Featured Posts

Certain Medications May Cause Hair Loss

It's important to review any medications you take, and discuss their potential side effects with your doctor and pharmacist. When hair loss does occur from a drug you're taking, there is a good chance that the hair will grow back on its own after you stop taking the medication. If stopping the drug does not improve hair thinning, you may need to be treated with Rogaine, Minoxidil or Propecia.




What Types Of Drugs Cause Hair Loss?

1) Cholesterol-lowering medications — atorvastatin and simvastatin

2) Anticoagulant — warfarin

3) Blood pressure medications — captopril and lisinopril

4) Psoriasis treatment — acitretin

5) Anti-arrhythmia drug — amiodarone

6) Anticonvulsant — divalproex


7) Antacid — cimetidine

8) Gout medication — colchicine

9) Steroids — testosterone and progesterone

10) Acne treatments — isotretinion

11) Antifungal — ketoconazole


NOTE: Always tell your stylist what medications you are taking, and if you have had any recent surgery, including cosmetic or reconstructive surgery. Because medications are excreted through the hair, they could possibly affect the outcome of a perm or relaxer. Among the types of medications that affect perm or relaxer results are hormones or high blood pressure medications which tend to make a perm "take" faster than normal.


It is believed that these medications raise the temperature of the scalp which accelerates the perm process. Low blood sugar medication can cause early curl relaxation. Retin-A can cause the scalp to be more sensitive to chemicals resulting in a burning sensation. Iron supplements can cause the hair to be more resistant to perming. Ask your doctor what effect specific medications may have.


Recent Posts